Paracetamol overdose in suicidal attempt patients
Related Experiment Videos
Paitoon Narongchai1, Siriphun Narongchai
1Department of Forensic Medicine, Faculty of Medicine, Chiang Mai University, Thailand.
Abstract:
Twenty one suicidal attempt patients of paracetamol overdose were studied at Maharaj Nakorn Chiang Mai Hospital between 2000-2002. Most of them were females (16 or 76%), students (8 or 38%) and employees (7 or 33%). The average age was 22 years old and the majority of cases were single (18 or 86%) and had problems with their partner (9 or 43%). The number of paracetamol tablets (500 mg/tablet) were ingested between 10-90 tablets. Blood levels of paracetamol were 0.12-8.3 gm/L at 72-2 hours which did not correlate significantly with oral doses. These were caused by vomiting after ingestion of large doses and the efficacy of individual absorption or properties of ingredient and mixed vehicles in each tablet. Nausea and vomiting occurred in all cases. However, a few victims suffered from liver intoxication in the present study, but all of them survived and recovered completely.
Related Concept Videos
Pharmaceutical Poisoning: Treatment Strategies
Prevention of Further Absorption of Poison
Pharmaceutical Poisoning: Potential Scenarios
Nonlinear Pharmacokinetics: Dependence of Elimination Half-Life and Dose Clearance
A study on guinea pigs examined the...
Anticholinesterase Agents: Poisoning and Treatment
Irreversible agents form a strong bond with the cholinesterase enzyme, making it inactive. The breakdown of the phosphorylated enzyme is slower than the...
Toxidromes: Clinical Features